MAUDE Adverse Event Report: SYNTHES GMBH T-PAL TRIAL SPACER 12MM X 32MM 11MM HEIGHT; TEMPLATE

SYNTHES GMBH T-PAL TRIAL SPACER 12MM X 32MM 11MM HEIGHT; TEMPLATE
Catalog Number 03.812.511
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 03.812.511, lot: 9931989, manufacturing site: (b)(4), release to warehouse date: 19 august 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the t-pal large trial implant siz 11 non det (part #: 03.812.511, lot #: 9931989) was received at us cq.Upon visual inspection, the distal bold tip of the device was broken off and not returned.Device failure/defect identified? yes.Dimensional inspection: measured dimensions: small shaft od near the tip = conform.Shaft od = conform.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the distal bold tip has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021 that after inserting the trial cage, when taking the trial out, the trial was left in the patient.The trial was removed from the patient.There was a surgical delay.Concomitant device reported: unknown insertion instrument (part# unknown; lot# unknown; quantity: 1).This report is for one (1) t-pal trial spacer 12mm x 32mm 11mm height.This is report 1 of 1 for (b)(4).

Brand Name
T-PAL TRIAL SPACER 12MM X 32MM 11MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12353196
Report Number8030965-2021-07037
Device Sequence Number3974022
Product Code HWT
UDI-Device Identifier07611819420724
UDI-Public07611819420724
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.511
Device Lot Number9931989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS